The Via Xtreme Ultimate Sexual Enhancer Dietary Supplement for Men has been recalled because it has been marketed as a natural supplement, yet it contains several drugs including Viagra and these have not been listed on the label.
The drugs found in the product are sulfoaildenafil methanesulfonate, sulfosildenafil and dimethylsildenafil which are analogs of sildenafil (Viagra). Sildenafil is approved by the FDA to treat erectile dysfunction (ED), but the fact that it wasn’t listed on the packaging of the sexual enhancer dietary supplement means that it is in fact, an unapproved drug.
Viagra can interact with nitrates found in some prescription drugs such as nitro-glycerine and may lower blood pressure to dangerous levels. Customers with diabetes, high blood pressure, high cholesterol or heart disease are at particular risk because they often take medications that contain nitrates.
Viagra can also have side-effects such as allergic reaction and headache. If during sexual activity you experience dizziness, become nauseated, have pain, numbness or tingling in your chest, arms, neck or jaw, stop and call your doctor immediately. These are signs of serious side-effects. Viagra can also cause sudden vision loss.
The affected lot numbers are 809013, 806030, and A032111 and if anyone has the product with these lot numbers they should stop taking the product and consult their doctor if they have experienced side-effects.
Consumers with questions may contact the company at (954) 922-1133, Monday through Friday from 9:00am to 4:00pm EST for instructions on the return process.
Adverse events can be reported to the FDA online:
FDA Press Release, 13th July 2011 - http://www.fda.gov/Safety/Recalls/ucm263025.htm
Viagra, RxList: The Internet Drug Index, page accessed 18th July 2011 - http://www.rxlist.com/viagra-drug.htm
Reviewed July 18, 2011
by Michele Blacksberg R.N.
Edited by Shannon Koehle